Alert archive / Iowa / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 42, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Apr 12, 2014, 9:44 PM CDT for 4 counties in Iowa. It was in force for 46 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 12, 2014, 9:44 PM CDT (02:44 UTC)
- Expired
- Apr 12, 2014, 10:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Adair County, IA, Adams County, IA, Madison County, IA, Union County, IA
The radar
The Des Moines radar (KDMX), 83 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 12, 9:45 PM CDT | HAIL 1 | 2 Nw Cromwell, IA | DELAYED REPORT. TIME ESTIMATED FROM RADAR. |
| Apr 12, 9:47 PM CDT | HAIL 1.75 | 5 Sw Orient, IA | DELAYED REPORT FROM NEVINVILLE VIA FACEBOOK. TIME ESTIMATED FROM RADAR. |
| Apr 12, 10:18 PM CDT | HAIL 1.75 | 3 E Creston, IA | |
| Apr 12, 10:18 PM CDT | HAIL 1.75 | 3 E Creston, IA | DELAYED REPORT FROM COUNTY SHERRIFF. TIME ESTIMATED FROM RADAR. |
| Apr 12, 10:23 PM CDT | HAIL 1 | Afton, IA | DELAYED REPORT FROM COUNTY SHERRIFF. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 12, 3:15 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Apr 12, 6:26 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
| Apr 12, 9:38 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.7 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1122 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 2184 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
025
WUUS53 KDMX 130244
SVRDMX
IAC001-003-121-175-130330-
/O.NEW.KDMX.SV.W.0042.140413T0244Z-140413T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
944 PM CDT SAT APR 12 2014
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN MADISON COUNTY IN SOUTH CENTRAL IOWA...
SOUTHEASTERN ADAIR COUNTY IN SOUTHWEST IOWA...
UNION COUNTY IN SOUTH CENTRAL IOWA...
NORTHEASTERN ADAMS COUNTY IN SOUTHWEST IOWA...
* UNTIL 1030 PM CDT
* AT 944 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GREEN VALLEY
LAKE...OR 8 MILES NORTHWEST OF CRESTON...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CRESTON...GREENFIELD...GREEN VALLEY LAKE...AFTON...FONTANELLE...
ORIENT...LORIMOR...MACKSBURG...CROMWELL...KENT...THAYER...CRESTON
MUNICIPAL AIRPORT...NODAWAY PARK...GREEN VALLEY LAKE STATE PARK AND
GREENFIELD MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4095 9455 4131 9459 4140 9414 4120 9401
4096 9401
TIME...MOT...LOC 0244Z 255DEG 28KT 4113 9449
HAIL...1.00IN
WIND...60MPH
$$
BEERENDS2 follow-up statements
618
WWUS53 KDMX 130258
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
958 PM CDT SAT APR 12 2014
IAC003-130308-
/O.CAN.KDMX.SV.W.0042.000000T0000Z-140413T0330Z/
ADAMS IA-
958 PM CDT SAT APR 12 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ADAMS COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT SUNDAY
MORNING FOR SOUTHERN IOWA.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 500 AM CDT SUNDAY MORNING FOR IOWA.
LAT...LON 4116 9447 4131 9456 4140 9414 4120 9401
4096 9401 4096 9447
TIME...MOT...LOC 0258Z 255DEG 28KT 4116 9435
$$
IAC001-121-175-130330-
/O.CON.KDMX.SV.W.0042.000000T0000Z-140413T0330Z/
MADISON IA-ADAIR IA-UNION IA-
958 PM CDT SAT APR 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTHWESTERN MADISON...SOUTHEASTERN ADAIR AND UNION COUNTIES...
AT 958 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GREEN VALLEY
LAKE...OR NEAR CRESTON...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CRESTON...GREENFIELD...GREEN VALLEY LAKE...AFTON...FONTANELLE...
ORIENT...LORIMOR...MACKSBURG...CROMWELL...THAYER...CRESTON MUNICIPAL
AIRPORT...NODAWAY PARK...GREEN VALLEY LAKE STATE PARK AND GREENFIELD
MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4116 9447 4131 9456 4140 9414 4120 9401
4096 9401 4096 9447
TIME...MOT...LOC 0258Z 255DEG 28KT 4116 9435
HAIL...1.00IN
WIND...60MPH
$$
BEERENDS746
WWUS53 KDMX 130318
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1018 PM CDT SAT APR 12 2014
IAC001-121-175-130326-
/O.CAN.KDMX.SV.W.0042.000000T0000Z-140413T0330Z/
MADISON IA-ADAIR IA-UNION IA-
1018 PM CDT SAT APR 12 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MADISON...
SOUTHEASTERN ADAIR AND UNION COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF ADAIR
COUNTY...THEREFORE THE WARNING HAS BEEN CANCELLED. A SEVERE
THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN MADISON AND
UNION COUNTIES UNTIL 1045 PM CDT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT SUNDAY
MORNING FOR SOUTHERN IOWA.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 500 AM CDT SUNDAY MORNING FOR IOWA.
LAT...LON 4116 9447 4131 9456 4140 9414 4120 9401
4096 9401 4096 9447
TIME...MOT...LOC 0313Z 255DEG 28KT 4120 9416
$$
BEERENDSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 7:39 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Apr 12, 7:39 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 739 PM CDT SAT APR 12 2014 .SHORT TERM /TONIGHT/... ISSUED AT 324 PM CDT SAT APR 12 2014 SEVERE THUNDERSTORM POTENTIAL LATE THIS AFTERNOON AND EVENING IS THE PRIMARY FOCUS. GOOD ENVIRONMENT SET UP FOR SEVERAL SEVERE STORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. HIGH RES MODELS AND LATEST NEAR STORM ENVIRONMENT WOULD SUGGEST FOCUS FOR THUNDERSTORM INITIATION WILL BE FROM NEAR WAVERLY TO WATERLOO BACK WEST TOWARDS FORT DODGE AND SOUTHWEST TO CARROLL AND AUDUBON. MLCAPES NEAR 2000 J/KG WITH EFFECTIVE BULK SHEAR VALUES OF 35 TO 45 WOULD SUPPORT SUPERCELL DEVELOPMENT AS THE MID LEVEL CAP DISSOLVES AS COOLING AND DYNAMIC FORCING ARRIVE WITH THE APPROACH OF A STRONG SHORT WAVE FROM THE SOUTHWEST. TORNADO POTENTIAL WILL BE LIMITED GIVEN THE HIGH LCL VALUES IN EXCESS OF 3000 FT AND EFFECTIVE SRH VALUES LESS THAN 100 M2/S2 WITH SFC WINDS HAVING A WESTERLY COMPONENT. STEEP MID LEVEL LAPSE RATES AND SOME MID LEVEL DRY AIR WOULD SUPPORT FAT CAPES AND GOOD VERTICAL ACCELERATION FOR ENHANCED UPDRAFTS AND VERY LARGE HAIL POTENTIAL UP TO 2 INCHES IN DIAMETER. DCAPES NEAR 1000 J/KG IN ADDITION TO HAIL ENHANCING COLD POOL DEVELOPMENT AND DAMAGING WIND THREAT WITH WIND POTENTIAL TO 70 MPH POSSIBLE. THUNDERSTORMS WILL GRADUALLY BECOME MORE MULTICELLULAR AS THE ENTIRE LINE SINKS SOUTHEAST THIS EVENING. THE HAIL AND WIND THREAT WILL CONTINUE BUT LOWER TO MORE QUARTER SIZED HAIL AND 60 MPH WINDS. POTENTIAL FOR EFFICIENT RAIN POTENTIAL RAIN DEVELOPING WITH RAINFALL AMOUNTS IN EXCESS OF ONE INCH IS POSSIBLE. NO HYDROLOGY CONCERNS OVERALL DUE TO THE DRY WEATHER AND SOIL BUT CERTAINLY HEAVY DOWNPOURS COULD RESULT IN PONDING. A LULL IN ACTIVITY IS POSSIBLE AFTER MIDNIGHT BEFORE THE LOW LEVEL JET INCREASES THROUGH EASTERN KANSAS AND WESTERN MISSOURI WITH MUCAPES APPROACHING 1500 J/KG ALONG AND SOUTH OF INTERSTATE 80 AFTER 09Z. COULD BE A FEW ELEVATED HAIL STORMS WITH THIS ACTIVITY. .LONG TERM /SUNDAY THROUGH SATURDAY/... ISSUED AT 324 PM CDT SAT APR 12 2014 AS THE FRONT MOVING THROUGH TONIGHT EXITS TO THE SOUTHEAST TOMORROW...THE BROAD ASCENT ASSOCIATED WITH AN APPROACHING 500 MB TROUGH AND SUBSTANTIAL ATMOSPHERIC MOISTURE IN PLACE WILL ALLOW FOR WIDESPREAD RAIN AND SOME THUNDERSTORMS ACROSS ABOUT THE SOUTHEAST HALF ON SUNDAY. HAVE INCREASED POPS AND QPF FURTHER FOR MOST OF THE AREA ACCORDINGLY. HOWEVER...INSTABILITY WILL BE MUCH LOWER THAN TODAY AND SEVERE WEATHER IS NOT ANTICIPATED. HEAVY RAIN WILL BE POSSIBLE...ESPECIALLY OVER THE SOUTH AND SOUTHEAST...BUT GIVEN THE ANTECEDENT CONDITIONS ANY FLOODING SHOULD BE MINIMAL AND LIMITED TO AREAS THAT ARE ABLE TO RECEIVE RAINFALL AT A RAPID RATE. ALL IN ALL SUNDAY WILL BE COOL...WINDY...AND VERY WET ACROSS MOST OF IOWA. AS THE SYSTEM AND PRECIP DEPART TO THE SOUTHEAST ON SUNDAY NIGHT COOLER AIR SURGING IN BEHIND THE FRONT MAY CAUSE THE RAIN TO CHANGE OVER TO SNOW FOR A SHORT PERIOD...BUT LITTLE TO NO ACCUMULATION IS EXPECTED GIVEN MARGINAL TEMPERATURES AND LIGHT QPF BY THAT TIME. FROM MONDAY INTO TUESDAY A MUCH COLDER AIRMASS WILL MOVE ACROSS THE REGION LEADING TO QUIET WEATHER BUT WITH TEMPERATURES WELL BELOW NORMAL...BOTTOMING OUT ON TUESDAY MORNING WITH LOWS IN THE 20S STATEWIDE AND A FEW UPPER TEENS POSSIBLE. BY TUESDAY AFTERNOON A WARMING TREND WILL KICK IN AS SOUTHERLY FLOW RETURNS AHEAD OF A BROAD TROUGH OF LOW PRESSURE DEVELOPING OVER THE WESTERN HIGH PLAINS...COINCIDENT WITH MODEST THERMAL RIDGING ALOFT. BY WEDNESDAY HIGHS WILL ALREADY BE BACK INTO THE 50S AND LOWER 60S...BUT A COLD FRONT ASSOCIATED WITH THE AFOREMENTIONED TROUGH WILL BE APPROACHING FROM THE NORTHWEST. THE FRONT SHOULD NOT AFFECT OUR AREA...OTHER THAN POSSIBLY THE FAR NORTH/NORTHWEST...DURING THE DAY ON WEDNESDAY LEADING TO THE AFOREMENTIONED WARM TEMPERATURES. THIS FRONT WILL BE SPURRED ON BY A 500 MB TROUGH MOVING FROM THE WESTERN INTO THE CENTRAL CONUS...HOWEVER...THERE HAS BEEN MUCH DEBATE AMONGST THE LONG RANGE MODELS OVER THE LAST SEVERAL DAYS AS TO HOW THIS 500 MB TROUGH WILL EVOLVE FROM MIDWEEK INTO NEXT WEEKEND. THE EC CONTINUES TO REPRESENT A MORE PROGRESSIVE VIEW...WHILE THE GFS AND GEM STUBBORNLY PERSIST IN A MORE AMPLIFIED AND SLOWER SOLUTION. THE RESULT IS A HIGH DEGREE OF UNCERTAINTY AND A PROLONGED PERIOD OF GENERALLY 30 TO 40 POPS ACROSS THE AREA FOR THE LATTER HALF OF THE WEEK. && .AVIATION...13/00Z ISSUED AT 739 PM CDT SAT APR 12 2014 THUNDERSTORMS WILL CONTINUE INVOF A COLD FRONT SLIDING SOUTHEAST ACROSS IOWA THIS EVE. PRIMARY PRECIPITATION WILL BE FOCUSED IN THE VICINITY OF THE BOUNDARY. AN AREA OF STRATUS WILL DEVELOP OVERNIGHT WITH MVFR CONDITIONS AND POSSIBLY IFR DEVELOPING BEHIND THE FRONT. ANOTHER ROUND OF PRECIPITATION DEVELOPING SUNDAY MORNING. CIGS ARE EXPECTED TO BECOME IFR TO MVFR WITH BREEZY NORTHEAST WINDS DEVELOPING TO END THE PERIOD. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...DONAVON LONG TERM...LEE AVIATION...ZOGG
Hazardous weather outlook, Apr 12, 3:52 PM CDT, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 352 PM CDT SAT APR 12 2014 IAZ004>007-015-016-132100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK- 352 PM CDT SAT APR 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH THE EVENING. AN ISOLATED SEVERE THUNDERSTORM WITH QUARTER SIZED HAIL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. IAZ017-023>028-033>039-044>050-057>062-070>075-081>086-092>097- 132100- CERRO GORDO-POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC- CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD- CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS- POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA- ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR- WAYNE-APPANOOSE-DAVIS- 352 PM CDT SAT APR 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS AFTERNOON AND EVENING. SEVERE THUNDERSTORMS WITH VERY LARGE HAIL TO 2 INCHES IN DIAMETER AND DAMAGING WINDS TO 70 MPH ARE POSSIBLE MAINLY BEFORE MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGHOUT SUNDAY. AN ISOLATED SEVERE STORM WITH QUARTER SIZE HAIL IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED THROUGH THIS EVENING. ANY SEVERE WEATHER REPORTS WOULD BE APPRECIATED.
In the hours before
Local storm report, Apr 12, 9:20 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
920 PM CDT SAT APR 12 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 PM HAIL ROLAND 42.17N 93.50W
04/12/2014 E0.88 INCH STORY IA PUBLIC
NICKEL SIZED HAIL IN ROLAND.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Apr 12, 9:22 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
922 PM CDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM HAIL 4 SW WATERLOO AIRPORT 42.52N 92.46W
04/12/2014 M0.88 INCH BLACK HAWK IA TRAINED SPOTTER
REPORT VIA SOCIAL MEDIA
&&Local storm report, Apr 12, 9:26 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
926 PM CDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM HAIL 1 N STORY CITY 42.20N 93.59W
04/12/2014 E1.25 INCH STORY IA PUBLIC
REPORT OF QUARTER TO HALF DOLLAR SIZE HAIL VIA SOCIAL
MEDIA
&&Local storm report, Apr 12, 9:34 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
934 PM CDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL ROLAND 42.17N 93.50W
04/12/2014 E1.75 INCH STORY IA PUBLIC
&&
SKOWLocal storm report, Apr 12, 9:41 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
941 PM CDT SAT APR 12 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HAIL ELDORA 42.36N 93.10W
04/12/2014 E1.00 INCH HARDIN IA TRAINED SPOTTER
0918 PM HAIL ROLAND 42.17N 93.50W
04/12/2014 E0.88 INCH STORY IA PUBLIC
NICKEL SIZED HAIL IN ROLAND.
0917 PM HAIL STATE CENTER 42.02N 93.17W
04/12/2014 E1.00 INCH MARSHALL IA EMERGENCY MNGR
HAIL SIZE RANGES FROM PEA TO QUARTER SIZE
HAIL.
0900 PM HAIL ROLAND 42.17N 93.50W
04/12/2014 E1.75 INCH STORY IA PUBLIC
0852 PM HAIL 5 W CUMBERLAND 41.27N 94.97W
04/12/2014 E0.88 INCH CASS IA TRAINED SPOTTER
0845 PM HAIL STORY CITY 42.19N 93.59W
04/12/2014 E1.25 INCH STORY IA PUBLIC
0831 PM HAIL HUBBARD 42.30N 93.29W
04/12/2014 E1.00 INCH HARDIN IA TRAINED SPOTTER
0820 PM HAIL OGDEN 42.04N 94.03W
04/12/2014 E1.75 INCH BOONE IA LAW ENFORCEMENT
0817 PM HAIL OGDEN 42.04N 94.03W
04/12/2014 E1.00 INCH BOONE IA BROADCAST MEDIA
QUARTER SIZE HAIL IN OGDEN.
0815 PM HAIL STORY CITY 42.19N 93.59W
04/12/2014 E1.00 INCH STORY IA EMERGENCY MANAGER
QUARTER SIZE HAIL FALLING WITHIN STORY CITY.
0805 PM HAIL 3 ENE ROLAND 42.18N 93.45W
04/12/2014 E1.00 INCH STORY IA EMERGENCY MANAGER
QUARTER SIZE HAIL IN THE AREA OF GEORGE
WASHINGTON CARVER AND 120TH ST.
0801 PM HAIL 1 S STORY CITY 42.17N 93.59W
04/12/2014 M1.75 INCH STORY IA PUBLIC
PING PONG BALL TO GOLF BALL SIZE HAIL
REPORTED BY PUBLIC
0801 PM HAIL 2 ENE ROLAND 42.18N 93.46W
04/12/2014 E1.75 INCH STORY IA FIRE DEPARTMENT/R
GOLF BALL SIZE HAIL AT 620TH AVE AND 120TH
ST EAST OF ROLAND.
0754 PM HAIL ROLAND 42.17N 93.50W
04/12/2014 E1.75 INCH STORY IA EMERGENCY MANAGER
NICKEL TO GOLF BALL SIZED HAIL
0753 PM HAIL ROLAND 42.17N 93.50W
04/12/2014 E1.00 INCH STORY IA TRAINED SPOTTER
0750 PM HAIL 12 NE BOONE 42.19N 93.73W
04/12/2014 E1.25 INCH BOONE IA PUBLIC
0748 PM HAIL 1 N STORY CITY 42.20N 93.59W
04/12/2014 E1.25 INCH STORY IA PUBLIC
REPORT OF QUARTER TO HALF DOLLAR SIZE HAIL
VIA SOCIAL MEDIA
0745 PM HAIL 9 NNE BOONE 42.17N 93.81W
04/12/2014 E1.75 INCH BOONE IA TRAINED SPOTTER
0745 PM HAIL STORY CITY 42.19N 93.59W
04/12/2014 E1.00 INCH STORY IA TRAINED SPOTTER
0745 PM HAIL ROLAND 42.17N 93.50W
04/12/2014 E1.50 INCH STORY IA TRAINED SPOTTER
0742 PM HAIL 7 N BOONE AIRPORT 42.15N 93.82W
04/12/2014 M1.00 INCH BOONE IA TRAINED SPOTTER
TRAINED SPOTTER REPORTED QUARTER SIZE HAIL
0735 PM HAIL GILBERT 42.11N 93.65W
04/12/2014 E1.25 INCH STORY IA TRAINED SPOTTER
NICKLE TO GOLFBALL SIZED HAIL REPORTED IN
THE AREA OF US 69 AND 130TH ST.
0730 PM HAIL WAVERLY 42.72N 92.47W
04/12/2014 E1.75 INCH BREMER IA TRAINED SPOTTER
0728 PM HAIL WAVERLY 42.73N 92.47W
04/12/2014 E1.25 INCH BREMER IA TRAINED SPOTTER
0723 PM HAIL WAVERLY 42.73N 92.47W
04/12/2014 E0.50 INCH BREMER IA PUBLIC
0710 PM HAIL READLYN 42.70N 92.22W
04/12/2014 M1.75 INCH BREMER IA PUBLIC
0708 PM HAIL READLYN 42.70N 92.22W
04/12/2014 E1.75 INCH BREMER IA TRAINED SPOTTER
0700 PM HAIL 1 NW DENVER 42.68N 92.35W
04/12/2014 E2.00 INCH BREMER IA TRAINED SPOTTER
0700 PM HAIL 3 NE CLARKSVILLE 42.81N 92.63W
04/12/2014 E2.00 INCH BUTLER IA PUBLIC
RELAYED FROM SOCIAL MEDIA
0656 PM HAIL DENVER 42.67N 92.33W
04/12/2014 E1.25 INCH BREMER IA PUBLIC
REPORTED VIA TWITTER. TIME ESTIMATED FROM
RADAR.
0650 PM HAIL WAVERLY 42.73N 92.47W
04/12/2014 E0.88 INCH BREMER IA TRAINED SPOTTER
SPOTTER AT THE WAVERLY HY VEE REPORTS HAIL
VARYING BETWEEN PEA AND NICKEL SIZE HAS BEEN
FALLING FOR THE LAST FIVE MINUTES.
0645 PM HAIL PLAINFIELD 42.84N 92.54W
04/12/2014 M1.00 INCH BREMER IA TRAINED SPOTTER
AT LEAST QUARTER SIZED A FEW CHUNCKS MAY BE
BIGGER
0645 PM HAIL 1 W WAVERLY 42.73N 92.49W
04/12/2014 M1.00 INCH BREMER IA TRAINED SPOTTER
RELAYED BY NWS DVN
0645 PM HAIL WAVERLY 42.72N 92.47W
04/12/2014 E0.88 INCH BREMER IA TRAINED SPOTTER
0615 PM HAIL 1 NW PARKERSBURG 42.58N 92.80W
04/12/2014 E1.50 INCH BUTLER IA PUBLIC
REPORT RECEIVED VIA TWITTER. TIME ESTIMATED
FROM RADAR.
0608 PM HAIL APLINGTON 42.58N 92.88W
04/12/2014 M1.75 INCH BUTLER IA LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED NICKEL TO GOLF BALL
SIZE HAIL
0606 PM HAIL APLINGTON 42.58N 92.88W
04/12/2014 E1.50 INCH BUTLER IA PUBLIC
REPORT RECEIVED VIA TWITTER. TIME ESTIMATED
FROM RADAR.
0548 PM HAIL 1 NW PARKERSBURG 42.58N 92.80W
04/12/2014 E1.00 INCH BUTLER IA PUBLIC
PUBLIC ESTIMATE OF NICKEL TO QUARTER SIZED
HAIL JUST NORTHWEST OF PARKERSBURG. RECEIVED
VIA TWITTER. TIME ESTIMATED FROM RADAR.
0547 PM HAIL ACKLEY 42.55N 93.05W
04/12/2014 E0.88 INCH HARDIN IA PUBLIC
PUBLIC REPORTED PEA TO NICKEL SIZED HAIL
0456 PM HAIL SUMNER 42.85N 92.10W
04/12/2014 E1.25 INCH BREMER IA PUBLIC
PUBLIC REPORT RECEIVED VIA TWITTER. TIME
ESTIMATED FROM RADAR.
&&
IRIS SYSTEMSpecial weather statement, Apr 12, 9:43 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 943 PM CDT SAT APR 12 2014 IAZ035-036-047-130315- WEBSTER-BOONE-HAMILTON- 943 PM CDT SAT APR 12 2014 ...A STRONG THUNDERSTORM WILL AFFECT WEBSTER...BOONE...HAMILTON... AT 943 PM CDT...A STRONG THUNDERSTORM WAS 10 MILES SOUTHEAST OF FORT DODGE...MOVING EAST AT 25 MPH. WIND GUSTS OF 50 TO 55 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WEBSTER CITY...STRATFORD...COALVILLE...STANHOPE...LEHIGH... DUNCOMBE...KAMRAR...DOLLIVER MEMORIAL STATE PARK...WOODMAN HOLLOW STATE PARK...BRUSHY CREEK ST RECREATION AREA AND WEBSTER CITY MUNICIPAL AIRPORT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4231 9417 4252 9410 4246 9362 4218 9374 TIME...MOT...LOC 0243Z 284DEG 20KT 4239 9405 AWB
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 7:18 PM CDT | Severe Thunderstorm Warning | DMX | Bremer | 42 min |
| Apr 12, 7:19 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Hamilton, Hardin, Story | 26 min |
| Apr 12, 7:29 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Hamilton, Webster | 46 min |
| Apr 12, 7:34 PM CDT | Severe Thunderstorm Warning | DMX | Cass | 41 min |
| Apr 12, 7:39 PM CDT | Severe Thunderstorm Warning | DMX | Guthrie | 51 min |
| Apr 12, 7:39 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Pocahontas, Sac | 36 min |
| Apr 12, 7:45 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Hamilton, Hardin, Story | 45 min |
| Apr 12, 7:54 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Cass | 51 min |
| Apr 12, 7:57 PM CDT | Severe Thunderstorm Warning | DMX | Franklin, Hamilton, Hardin, Wright | 33 min |
| Apr 12, 8:03 PM CDT | Severe Thunderstorm Warning | DMX | Boone | 27 min |
| Apr 12, 8:15 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Sac | 30 min |
| Apr 12, 8:17 PM CDT | Severe Thunderstorm Warning | DMX | Crawford, Sac | 28 min |
| Apr 12, 8:20 PM CDT | Severe Thunderstorm Warning | DMX | Crawford | 40 min |
| Apr 12, 8:24 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Hamilton, Hardin, Marshall, Story | 36 min |
| Apr 12, 8:30 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin | 30 min |
| Apr 12, 8:31 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Hamilton, Story | 44 min |
| Apr 12, 8:34 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Cass | 41 min |
| Apr 12, 8:36 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Dallas, Guthrie, Madison | 39 min |
| Apr 12, 8:41 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Webster | 49 min |
| Apr 12, 8:43 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Sac | 32 min |
| Apr 12, 8:49 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer | 41 min |
| Apr 12, 8:58 PM CDT | Severe Thunderstorm Warning | DMX | Grundy, Hardin, Marshall, Tama | 32 min |
| Apr 12, 9:07 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Polk | 38 min |
| Apr 12, 9:11 PM CDT | Severe Thunderstorm Warning | DMX | Grundy, Hardin | 34 min |
| Apr 12, 9:12 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams | 33 min |
| Apr 12, 9:34 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Grundy, Marshall, Tama | 41 min |
| Apr 12, 9:43 PM CDT | Special Weather Statement | DMX | Hamilton | 32 min |
| Apr 12, 9:46 PM CDT | Special Weather Statement | DMX | Polk | 29 min |
| Apr 12, 9:49 PM CDT | Special Weather Statement | DMX | Madison | 26 min |
| Apr 12, 9:54 PM CDT | Special Weather Statement | DMX | Carroll | 36 min |
| Apr 12, 10:06 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Hardin | 24 min |
| Apr 12, 10:07 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Madison, Union, Warren | 38 min |
| Apr 12, 10:09 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Tama | 36 min |
| Apr 12, 10:15 PM CDT | Severe Thunderstorm Warning | DMX | Decatur, Ringgold | 45 min |
| Apr 12, 10:20 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Poweshiek, Tama | 25 min |
| Apr 12, 10:26 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Madison, Union, Warren | 34 min |
| Apr 12, 10:31 PM CDT | Special Weather Statement | DMX | Polk | 29 min |
| Apr 12, 10:33 PM CDT | Special Weather Statement | DMX | Humboldt | 27 min |
| Apr 12, 10:44 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas, Marion, Monroe, Warren | 46 min |
| Apr 12, 10:44 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Poweshiek, Tama | 31 min |
| Apr 12, 10:54 PM CDT | Severe Thunderstorm Warning | DMX | Wayne | 36 min |
| Apr 12, 11:11 PM CDT | Severe Thunderstorm Warning | DMX | Poweshiek, Tama | 34 min |
| Apr 12, 11:20 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis, Jasper, Mahaska, Marion, Monroe and 2 more | 55 min |
| Apr 13, 12:32 AM CDT | Special Weather Statement | DMX | Carroll | 28 min |
| Apr 13, 1:15 AM CDT | Special Weather Statement | DMX | Webster | 30 min |
| Apr 13, 2:52 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Cass, Guthrie | 38 min |
| Apr 13, 3:37 PM CDT | Flood Watch | DMX | Appanoose, Black Hawk, Davis, Decatur, Grundy, Jasper and 9 more | 6 hr |
| Apr 13, 3:44 PM CDT | Wind Advisory | DMX | Adair, Adams, Audubon, Boone, Calhoun, Carroll and 28 more | 8 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.